Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 20, 2004, 3:09 PM CST for Butler County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2004, 3:09 PM CST (21:09 UTC)
- Expired
- Mar 20, 2004, 3:45 PM CST
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Butler County, MO
The radar
The Paducah radar (KPAH), 151 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 8:57 AM CST, 6 hours 12 minutes earlier.
Area forecast discussion, Mar 20, 8:57 AM CST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION...DELAYED TRANSMISSION NATIONAL WEATHER SERVICE PADUCAH KY 857 AM CST SAT MAR 20 2004 .DISCUSSION... CURRENT RADAR SHOWING WIDELY SCATTERED THUNDERSTORMS WITH POTENTIAL FOR UP TO DIME SIZE HAIL POSSIBLE THIS MORNING OVER SRN ILLINOIS. CURRENT CONVECTION FIRING IN VICINITY OF SURFACE CONVERGENCE BOUNDARY..POOLING UPPER 50/LOWER 60 DEWPOINTS ACROSS SWRN IL/SERN MO THIS AM. GOES SOUNDER IMAGES ALSO HINTING THAT THIS AREA HAS LIFTED INDEXES OF -2 TO -3...AND PRECIPITABLE WATER VALUES OF 1 TO 1.2 INCHES. THUS...SMALL HAIL AND BRIEF HEAVY RAIN A POSSIBILITY. 00Z UPPER AIR CHARTS SHOWED MINOR SW-NE ORIENTED MOISTURE AXIS AT 925 MB. A WEAK VORT CENTER DEPICTED ON 50H CHART OF CENTRAL MO HELPED TO ISENTROPICALLY LIFT HIGH STRATUS DECK OVER SERN MO/WRN IL/WRN KY THIS MORNING AND AIDED IN DEVELOPING SHOWERS AND THUNDERSTORMS OVER AND ELEVATED WARM FRONT ALONG THE EASTERN END OF OUR CWA. CONVECTION FIRED TO THE EAST AROUND 8Z AND WEAKENED AS IT MOVED EAST. THE EASTERN LIMB OF DEEPER/LONGER AXIS OF MOISTURE WAS NOTED FROM WRN MO TO MI OVERNIGHT...AND WILL CONTINUE TO TRANSLATE EWD TODAY. RUC/AVN GUIDANCE APPEARS TO BE DOING FAIRLY WELL WITH TIMING OF PRE-FRONTAL CONVECTION...AND HIGHER MOISTURE INFLUX INTO SERN MO/SERN IL. KEPT GENERAL TRANSITION OF CONVECTION FROM NW TO SE TODAY PER YESTERDAYS GRIDDED FORECAST...CLEARING OUT ANY PCPN OVER MOST OF THE FORECAST AREA BY THIS EVENING. MINOR TIMING CHANGES WERE MADE TO HAZARDOUS WEATHER OUTLOOK TO ACCOMODATE FOR EARLIER ONSET OF SEVERE WEATHER POTENTIAL TODAY. OTHERWISE...LITTLE CHANGE TO TEMPERATURE FORECAST TODAY THROUGH MONDAY...EXCEPT FOR TIMING OF MAX TEMPS TODAY. ENSEMBLE MEAN HEIGHTS/QPF/RH STILL SUGGEST A SMALL CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS ON THU AS SURFACE RIDGE MOVES EAST OF THE FORECAST AREA. ALTHOUGH LOWERED DURING FRIDAYS FORECAST...KEPT SLIGHT CHANCE POPS IN PLACE FOR WESTERN TWO-THIRDS OF THE REGION. .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. && SMITH
Hazardous weather outlook, Mar 20, 1:30 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CST SAT MAR 20 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-211100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 130 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A CHANCE OF THUNDERSTORMS PERSISTS OVER MOST OF THE FORECAST AREA THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY ALONG AND SOUTH OF A LINE FROM PERRYVILLE MISSOURI TO PRINCETON INDIANA. ANOTHER LINE OF THUNDERSTORMS WAS PROGRESSING ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS EARLY THIS AFTERNOON. ELEMENTS WITHIN THIS LINE MAY STILL BECOME SEVERE...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND. THE GREATEST RISK AREA FOR SEVERE WEATHER WILL BE OVER SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS...AND EXTREME WESTERN KENTUCKY. NEARLY ALL OF THE THUNDERSTORM ACTIVITY SHOULD EXIT THE QUAD STATE REGION BETWEEN 5 PM AND 9 PM...ENDING ANY FURTHER THREAT FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGHOUT THE QUAD STATE AREA THIS AFTERNOON AND EARLY THIS EVENING. RJP
In the hours before
Local storm report, Mar 20, 12:37 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1237 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1228 PM FLASH FLOOD MURRAY 36.61N 88.32W
03/20/2004 CALLOWAY KY EMERGENCY MNGR
WATER OVERFLOWING SEVERAL ROADS IN MURRAY...INCLUDING 4TH
STREET...HWY 121 AND SYCAMORE STREET.
1230 PM FLASH FLOOD MURRAY 36.61N 88.32W
03/20/2004 CALLOWAY KY EMERGENCY MNGR
IN EXCESS OF 8 INCHES OF WATER OVER THE ROAD AT 6TH
STREET AND POPLAR IN MURRAY.
&&
WIELGOSLocal storm report, Mar 20, 1:05 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
105 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 4 N CADIZ 36.93N 87.82W
03/20/2004 0.75 INCH TRIGG KY PUBLIC
&&
WIELGOSLocal storm report, Mar 20, 1:27 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
127 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 5 SW NEELYVILLE 36.51N 90.57W
03/20/2004 0.88 INCH BUTLER MO TRAINED SPOTTER
&&
WIELGOSLocal storm report, Mar 20, 2:25 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
225 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL ALTO PASS 37.57N 89.32W
03/20/2004 0.88 INCH UNION IL TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL WITH SOME PIECES DIME TO NICKEL
SIZE.
0211 PM HAIL CARRIERS MILLS 37.69N 88.63W
03/20/2004 0.88 INCH SALINE IL LAW ENFORCEMENT
0214 PM HAIL 5 SE MARBLE HILL 37.25N 89.92W
03/20/2004 0.75 INCH BOLLINGER MO LAW ENFORCEMENT
&&
WIELGOSLocal storm report, Mar 20, 3:03 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
303 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL HAZEL 36.51N 88.33W
03/20/2004 0.88 INCH CALLOWAY KY EMERGENCY MNGR
&&
WIELGOSSpecial weather statement, Mar 20, 3:07 PM CST, 2 minutes before
KYZ009-012-202120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 307 PM CST SAT MAR 20 2004 ...HAIL UP TO DIME SIZE POSSIBLE OVER THE KENTUCKY LAKES AREA... AROUND 300 PM...STORM SPOTTERS REPORTED HAIL UP TO DIME SIZE NEAR THE TOWN OF HAZEL IN CALLOWAY COUNTY KENTUCKY. THE STORM THAT PRODUCED THIS HAIL WILL CONTINUE TO PROGRESS EAST AT 40 TO 45 MPH ACROSS EASTERN CALLOWAY AND SOUTHERN TRIGG COUNTIES. ADDITIONAL REPORTS OF HAIL UP TO DIME SIZE ARE POSSIBLE AS THIS LINE OF STORMS MOVES ACROSS THE TOWNS OF NEW CONCORD...HAMLIN...AND LINTON. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:56 AM CST | Severe Thunderstorm Warning | PAH | Union | 34 min |
| Mar 20, 9:12 AM CST | Severe Thunderstorm Warning | PAH | Franklin | 33 min |
| Mar 20, 9:21 AM CST | Severe Thunderstorm Warning | PAH | Williamson | 24 min |
| Mar 20, 9:24 AM CST | Severe Thunderstorm Warning | PAH | Johnson, Union | 51 min |
| Mar 20, 1:36 PM CST | Severe Thunderstorm Warning | PAH | Union | 39 min |
| Mar 20, 2:15 PM CST | Severe Thunderstorm Warning | PAH | Saline | 30 min |
| Mar 20, 2:19 PM CST | Severe Thunderstorm Warning | PAH | Johnson | 26 min |
| Mar 20, 10:09 AM CST | Severe Thunderstorm Warning | PAH | Henderson | 36 min |
| Mar 20, 10:55 AM CST | Severe Thunderstorm Warning | PAH | Daviess | 35 min |
| Mar 20, 11:39 AM CST | Severe Thunderstorm Warning | PAH | Lyon | 36 min |
| Mar 20, 11:49 AM CST | Severe Thunderstorm Warning | PAH | Trigg | 41 min |
| Mar 20, 12:10 PM CST | Severe Thunderstorm Warning | PAH | Calloway | 50 min |
| Mar 20, 12:35 PM CST | Flash Flood Warning | PAH | Calloway | 115 min |
| Mar 20, 10:00 AM CST | Severe Thunderstorm Warning | PAH | Ripley | 45 min |
| Mar 20, 10:41 AM CST | Severe Thunderstorm Warning | PAH | Butler | 34 min |
| Mar 20, 1:23 PM CST | Severe Thunderstorm Warning | PAH | Bollinger | 52 min |
| Mar 20, 2:31 PM CST | Severe Thunderstorm Warning | PAH | Stoddard | 44 min |
| Mar 20, 2:50 PM CST | Severe Thunderstorm Warning | PAH | Carter | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.